Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 6, 2025, 2:14 AM CDT for Monroe County, Mississippi. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2025, 2:14 AM CDT (07:14 UTC)
- Expired
- Apr 6, 2025, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 19 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
354
WGUS54 KMEG 060714
FFWMEG
MSC095-061015-
/O.NEW.KMEG.FF.W.0063.250406T0714Z-250406T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
214 AM CDT Sun Apr 6 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Monroe County in northeastern Mississippi...
* Until 515 AM CDT.
* At 214 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Aberdeen, Prairie, Hatley, Gattman, East Aberdeen, New Hamilton,
Becker, Quincy, Wise Gap, Athens, Greenwood Springs, Binford,
Strong, Parham, Splunge, Muldon and Sipsey Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3374 8825 3375 8832 3372 8833 3369 8837
3369 8840 3367 8842 3366 8850 3367 8849
3368 8872 3383 8872 3408 8821
FLASH FLOOD...RADAR INDICATED
$$
KRM5 follow-up statements
020
WGUS74 KMEG 060857
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
357 AM CDT Sun Apr 6 2025
MSC095-061015-
/O.CON.KMEG.FF.W.0063.000000T0000Z-250406T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe MS-
357 AM CDT Sun Apr 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS
MORNING FOR MONROE COUNTY...
At 357 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Aberdeen, Prairie, Hatley, Gattman, East Aberdeen, New Hamilton,
Becker, Quincy, Wise Gap, Athens, Greenwood Springs, Binford,
Strong, Parham, Splunge, Muldon and Sipsey Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3374 8825 3375 8832 3372 8833 3369 8837
3369 8840 3367 8842 3366 8850 3367 8849
3368 8872 3383 8872 3408 8821
FLASH FLOOD...RADAR INDICATED
$$
KRM488
WGUS54 KMEG 061002
FFWMEG
MSC095-061215-
/O.EXT.KMEG.FF.W.0063.000000T0000Z-250406T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
502 AM CDT Sun Apr 6 2025
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Monroe County in northeastern Mississippi...
* Until 715 AM CDT.
* At 502 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Aberdeen, Prairie, Hatley, Gattman, East Aberdeen, New Hamilton,
Becker, Quincy, Wise Gap, Athens, Greenwood Springs, Binford,
Strong, Parham, Splunge, Muldon and Sipsey Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3374 8825 3375 8832 3372 8833 3369 8837
3369 8840 3367 8842 3366 8850 3367 8849
3368 8872 3383 8872 3408 8821
FLASH FLOOD...RADAR INDICATED
$$
KRM834
WGUS74 KMEG 061002
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
502 AM CDT Sun Apr 6 2025
MSC095-061015-
/O.CON.KMEG.FF.W.0063.000000T0000Z-250406T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe MS-
502 AM CDT Sun Apr 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS
MORNING FOR MONROE COUNTY...
At 502 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Aberdeen, Prairie, Hatley, Gattman, East Aberdeen, New Hamilton,
Becker, Quincy, Wise Gap, Athens, Greenwood Springs, Binford,
Strong, Parham, Splunge, Muldon and Sipsey Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3374 8825 3375 8832 3372 8833 3369 8837
3369 8840 3367 8842 3366 8850 3367 8849
3368 8872 3383 8872 3408 8821
FLASH FLOOD...RADAR INDICATED
$$
KRM412
WGUS54 KMEG 061206
FFWMEG
MSC095-061415-
/O.EXT.KMEG.FF.W.0063.000000T0000Z-250406T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
706 AM CDT Sun Apr 6 2025
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Monroe County in northeastern Mississippi...
* Until 915 AM CDT.
* At 706 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Aberdeen, Prairie, Hatley, Gattman, East Aberdeen, New Hamilton,
Becker, Quincy, Wise Gap, Athens, Greenwood Springs, Binford,
Strong, Parham, Splunge, Muldon and Sipsey Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3374 8825 3375 8832 3372 8833 3369 8837
3369 8840 3367 8842 3366 8850 3367 8849
3368 8872 3383 8872 3408 8821
FLASH FLOOD...RADAR INDICATED
$$
KRM766
WGUS74 KMEG 061400
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
900 AM CDT Sun Apr 6 2025
MSC095-061410-
/O.CAN.KMEG.FF.W.0063.000000T0000Z-250406T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe MS-
900 AM CDT Sun Apr 6 2025
...FLASH FLOOD WARNING FOR MONROE COUNTY HAS BEEN REPLACED WITH A
FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM CDT for a portion of
North Mississippi.
Heavy rainfall has ended, however, areal flooding will continue
across the area.
&&
LAT...LON 3374 8825 3375 8832 3372 8833 3369 8837
3369 8840 3367 8842 3366 8850 3367 8849
3368 8872 3383 8872 3408 8821
$$
AEHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 11:44 PM CDT, 2 hours 30 minutes earlier. Its key messages:
- Updated at 1137 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 11:44 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
1144 PM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1137 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena-West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid-South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
.AVIATION...
(06Z TAFS)
Issued at 1137 PM CDT Sat Apr 5 2025
TS chances should continue to diminish at MEM and MKL over the
next few hours. TS will take considerably longer to clear TUP,
due to closer proximity to a low level instability axis.
Primary impact Sunday will be IFR CIGs, as upper trough axis
approaches. -SHRA coverage should decrease during the day under a
midlevel dry slot. A reinforcing cold front around 00Z will have
little impact other than perhaps increased gust potential for a
few hours. There is a signal in guidance for CIGs lifting to MVFR
at MEM toward 12Z Monday, as frontal depth deepens.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 7 AM CDT Sunday for ARZ009-018-026>028-035-036-
048-049-058.
MO...Flood Watch until 7 AM CDT Sunday for MOZ113-115.
MS...Flood Watch until 7 AM CDT Sunday for MSZ001>005-007-008-010>014-
020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch until 7 AM CDT Sunday for TNZ001>004-019>022-048>055-
088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...PWBIn the hours before
Local storm report, Apr 5, 8:49 PM CDT, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
849 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 4 NNW Ecru 34.41N 89.04W
04/05/2025 Union MS Storm Chaser
Uprooted tree destroyed carport in Ingomar.
&&
MJLocal storm report, Apr 5, 10:12 PM CDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1012 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Tstm Wnd Dmg 3 SSE Tishomingo 34.59N 88.22W
04/05/2025 Tishomingo MS County Official
Trees and powerlines down on CR 23 in
Dennis.
&&Local storm report, Apr 5, 10:18 PM CDT, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1018 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Tstm Wnd Dmg 1 SSW Marietta 34.49N 88.48W
04/05/2025 Prentiss MS County Official
Large pine tree down across Highway 371
about 100 yards south of CR 5490 about a
mile south of Marietta.
&&Local storm report, Apr 5, 10:20 PM CDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1020 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 3 SE Olive Hill 35.23N 88.00W
04/05/2025 Hardin TN Emergency Mngr
Flash flooding on Olive Hill Road in
multiple places. Not passable to through
traffic.
&&Local storm report, Apr 5, 10:26 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1026 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM Flash Flood 3 NNE Thaxton 34.35N 89.16W
04/05/2025 Pontotoc MS Trained Spotter
Spotter report of flash flooding in the
hurricane area near the Hurricane Baptist
Church.
&&
SJMLocal storm report, Apr 6, 1:18 AM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
118 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Flash Flood 2 W Memphis 34.92N 90.18W
04/06/2025 DeSoto MS Emergency Mngr
Flash flooding on Hwy 61 between Church Rd
and Star Landing Rd. Blythe Rd to the west
of there is closed as well and a water
rescue was conducted in that area.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:09 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Union | 51 min |
| Apr 5, 7:14 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 46 min |
| Apr 5, 7:39 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 51 min |
| Apr 5, 7:42 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 48 min |
| Apr 5, 7:43 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Union | 32 min |
| Apr 5, 7:47 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 11 hr |
| Apr 5, 8:12 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 48 min |
| Apr 5, 8:19 PM CDT | Tornado Warning | MEG | Alcorn, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more | 41 min |
| Apr 5, 8:25 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Coahoma, Lafayette, Marshall and 6 more | 9 hr |
| Apr 5, 8:53 PM CDT | Tornado Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 52 min |
| Apr 5, 9:39 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 5, 9:47 PM CDT | Tornado Warning | MEG | Tishomingo | 13 min |
| Apr 5, 9:57 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 5 hr |
| Apr 5, 10:10 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 39 min |
| Apr 5, 10:18 PM CDT | River Flood Warning | MEG | Tunica | 24 days |
| Apr 5, 10:19 PM CDT | River Flood Advisory | MEG | DeSoto | 57 hr |
| Apr 5, 10:20 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 6 days |
| Apr 5, 10:25 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 31 min |
| Apr 5, 10:31 PM CDT | River Flood Warning | MEG | Lafayette | 13 hr |
| Apr 5, 10:31 PM CDT | Tornado Warning | MEG | Itawamba, Lee | 19 min |
| Apr 5, 11:18 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 3 hr |
| Apr 6, 2:21 AM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 7 hr |
| Apr 6, 2:54 AM CDT | Areal Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 15 hr |
| Apr 6, 5:13 AM CDT | Areal Flood Warning | MEG | Benton, Coahoma, Lafayette, Marshall, Panola, Quitman and 3 more | 13 hr |
| Apr 6, 5:15 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Apr 6, 5:22 AM CDT | River Flood Warning | MEG | Lee | 5 hr |
| Apr 6, 5:45 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 12 hr |
| Apr 6, 6:39 AM CDT | River Flood Warning | MEG | Calhoun | 12 hr |
| Apr 6, 6:45 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Lafayette, Lee, Pontotoc, Prentiss and 3 more | 11 hr |
| Apr 6, 8:26 AM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 3 more | 10 hr |
| Apr 6, 8:57 AM CDT | Areal Flood Warning | MEG | Alcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 9 hr |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.